Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2005, 4:48 PM MDT for Grant County, New Mexico. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 4:48 PM MDT (22:48 UTC)
- Expired
- Aug 13, 2005, 6:15 PM MDT
- In force
- 87 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The Tucson radar (KEMX), 218 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:35 PM MDT | HEAVY RAIN 1.5 | N Buckhorn, NM | 1.5 INCHES FELL SINCE 400 PM. RAIN HAS ENDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 132252 FFWEPZ NMC017-140015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 448 PM MDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GRANT COUNTY IN NEW MEXICO MAINLY ALONG HIGHWAY 180 BETWEEN THE TOWN OF GILA AND THE GRANT CATRON COUNTY LINE AND INCLUDES THE TOWN OF BUCKHORN * UNTIL 615 PM MDT * AT 438 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAINFALL AND FLOODING IN THE BUCKHORN AREA. RADAR PUTS RAINFALL ESTIMATES OVER THE PAST 2 HOURS AROUND 3 OR MORE INCHES. * DO NOT TRAVEL INTO ANY AREA WHERE WATER IS COVERING THE GROUND. IF FLOODING OCCURS IN YOUR AREAS...SEEK HIGHER GROUND IMMEDIATELY. TURN AROUND DONT DROWN LAT...LON 3303 10887 3293 10866 3304 10857 3325 10885 $$ 20 NOVLAN
1 follow-up statement
000 WGUS74 KEPZ 140014 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 611 PM MDT SAT AUG 13 2005 NMC017-140021- GRANT NM- 611 PM MDT SAT AUG 13 2005 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM MDT... AT 610 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY STORMS HAD MOVED OUT OF NORTHWEST GRANT COUNTY...AT THIS TIME. A SPOTTER REPORTED 1.50 INCHES OF RAIN AND CREEKS RUNNING NEAR BANKFULL AS A RESULT OF THE HEAVY RAINFALL. RUNOFF FROM THESE AND OTHER STORMS WILL CONTINUE FOR THE NEXT HOUR. NEVER TRY AND CROSS A ROAD COVERED BY WATER...TURN AROUND DONT DROWN. ADDITIONAL STORMS ARE POSSIBLE THIS EVENING ACROSS ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3303 10887 3293 10866 3304 10857 3325 10885 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT SAT AUG 13 2005 .SYNOPSIS... THE ATMOSPHERE OVER THE BORDERLAND REMAINS VERY MOISTURE LADEN WITH WELL ABOVE NORMAL MOISTURE LEVELS. A COUPLE OF MECHANISMS WILL WORK THEIR WAY INTO THE REGION THIS EVENING AND OVERNIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE AREA FROM THE WEST AS A BACK DOOR FRONT PUSHES IN AT THE SURFACE FROM THE EAST. THESE TWO FEATURES WILL WORK TOGETHER TO MAKE THE ATMOSPHERE QUITE UNSTABLE AND FOCUS STORM FORMATION ACROSS THE AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT AND SUNDAY ACROSS THE ENTIRE AREA. HEAVY RAIN IS LIKELY WITH THESE STORMS AND THERE IS A THREAT OF FLASH FLOODING TONIGHT. THUS THERE IS A FLASH FLOOD WATCH ISSUED FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. MOISTURE LEVELS DROP TO BEGIN NEXT WEEK REDUCING RAIN CHANCES AND WARMING TEMPERATURES. && .DISCUSSION... WE ARE GETTING A FAIR AMOUNT OF SUNSHINE AND TEMPS ARE NEARING CONVECTIVE TEMPS THIS AFTERNOON. MORNING SOUNDING AT EPZ SHOWED THE AREA AT OVER 150% OF NORMAL PRECIPITABLE WATER LEVELS. A FLASH FLOOD WATCH IS OUT FOR THIS AFTERNOON AND TONIGHT. BROAD PLUME OF DEEP COPIOUS MOISTURE CONTINUE TO TRACK UP FROM THE SOUTH OVER THE CWFA. TO THE WEST THE UPPER LOW CAN BE SEEN IN THE WV SATELLITE IMAGERY...AND IT APPEARS TO BE OPENING INTO A TROUGH AND LIFTING TO THE NE TOWARD THE REGION. CONVECTION IS CURRENTLY ASSOCIATED WITH ITS LEADING EDGE OVER N MEXICO AND SE AZ. ITS THAT APPROACHING FEATURE THAT SPIKES THE POPS AND QPF IN THE MODELS AND IT SEEMS REASONABLE THAT A SIMILAR SPIKE SHOULD BE REFLECTED IN THE FORECAST. OVER TOWARD THE EAST A BACKDOOR FRONT IS ALSO MOVING TOWARD THE CWFA AND IT SHOULD BEGIN EASING IN LATE TONIGHT. THE MODELS ALSO FOCUS ON THIS FEATURE WITH ENHANCED POPS AND QPF. THUS A GOOD MECHANISM LOOKS TO BE IN PLACE FOR INCREASED POPS OVER THE EASTERN CWFA ALSO. THUS LIKELY CATEGORY POPS ARE IN FOR TONIGHT AND SUNDAY. THESE TWO FEATURES WILL MAKE A LENGTHY VISIT AND THUS THE HIGH POPS CONTINUE THROUGH SUN. BY MONDAY THE LARGE SCALE PATTERN HAS SHEARED OUT THE UPPER LOW PAST THE REGION AND DEEP SW FLOW DEVELOPS AS ANOTHER UPPER LOW HANGS OVER THE WEST COAST. THE MODELS TREND TOWARD SHOVING THE MOISTURE PLUME EAST AND TRY TO DRY THE UPPER AND MID LAYERS A BIT ON THE SW FLOW. THE LOWER LEVELS STAY RELATIVELY MOIST. REDUCED CHANCES FOR STORMS WILL CONTINUE FOR MON THROUGH WED UNDER THIS PATTERN. WITH THE DRIER ATMOSPHERE AND ADDITIONAL SUN TEMPS SHOULD WARM BACK UP TO THE LOWER AND MID 90S. BY MID WEEK A BROAD AREA OF UPPER LEVEL HIGH PRESSURE WORKS OVER THE SE U.S. AND THE GULF OF MEXICO. THIS RE-CONCENTRATES THE MONSOONAL MOISTURE PLUME BACK TO THE WEST OVER OUR AREA AND SHOULD HELP TO AGAIN INCREASE STORM AND PRECIPITATION COVERAGE OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 85 67 89 70 / 60 60 40 30 20 SIERRA BLANCA TX 64 85 66 87 66 / 60 60 40 30 20 LAS CRUCES 67 84 66 89 68 / 60 60 40 30 20 ALAMOGORDO 62 83 62 86 63 / 60 60 40 30 20 CLOUDCROFT 52 70 48 65 48 / 60 60 40 30 20 TRUTH OR CONSEQUENCES 64 84 62 88 67 / 60 60 40 30 20 SILVER CITY 55 81 56 82 61 / 50 60 40 30 20 DEMING 66 86 64 89 67 / 60 60 40 20 20 LORDSBURG 65 88 62 89 67 / 50 60 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT UNTIL 6AM SUNDAY MORNING NMZ022>025-030>032. TXZ055>056. && 14 / BIRD
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.